Format

Send to

Choose Destination
Pharmacotherapy. 2015 Oct;35(10):e149-52. doi: 10.1002/phar.1637.

Successful Treatment of Propafenone Intoxication With Intravenous Lipid Emulsion.

Author information

1
Department of Emergency Medicine, Dokuz Eylul University School of Medicine, Inciralti, Izmir, Turkey.
2
Clinic of Anesthesiology and Reanimation, Izmir Tepecik Training and Research Hospital, Izmir, Turkey.
3
Department of Cardiology, Dokuz Eylul University School of Medicine, Inciralti, Izmir, Turkey.

Abstract

Severe cardiac effects, including cardiac arrest, are a rare complication of high-dose propafenone intake. Among patients who experience cardiac arrest, the survival rate is low. This report presents the case of a young female patient who developed cardiac arrest linked to propafenone intake. While spontaneous circulation was restored with cardiopulmonary resuscitation, vital signs did not recover despite supportive treatment. However, after the administration of intravenous lipid emulsion (ILE), vital signs and cardiac functions resolved and the patient survived. This case is the second to describe the successful use of ILE for propafenone intoxication. However, as all of the findings of this patient were clearly linked to propafenone, we believe the benefits of ILE were more clearly defined in this case than in the other.

KEYWORDS:

Propafenone; intoxication; lipid emulsion; lipid rescue

PMID:
26497484
DOI:
10.1002/phar.1637
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center